Topology
Steenrod squares on conjugation spaces
Comptes Rendus. Mathématique, Volume 342 (2006) no. 3, pp. 187-190.

We prove that the coefficients of the so-called conjugation equation for conjugation spaces in the sense of Hausmann–Holm–Puppe are completely determined by Steenrod squares. This generalises a result of V.A. Krasnov for certain complex algebraic varieties. It also leads to a generalisation of a formula given by Borel and Haefliger, thereby largely answering an old question of theirs in the affirmative.

On démontre que les coefficients de l'équation dite « de conjugaison », pour les espaces avec conjugaison au sens de Hausmann–Holm–Puppe, sont complètement déterminés par les carrés de Steenrod. Ceci généralise un résultat de V. A. Krasnov sur certaines variétés algébriques complexes, ainsi qu'une formule de Borel–Haefliger, donnant ainsi une réponse positive à une question de ces deux derniers auteurs.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.12.012
Franz, Matthias 1; Puppe, Volker 1

1 Fachbereich Mathematik, Universität Konstanz, 78457 Konstanz, Germany
@article{CRMATH_2006__342_3_187_0,
     author = {Franz, Matthias and Puppe, Volker},
     title = {Steenrod squares on conjugation spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {187--190},
     publisher = {Elsevier},
     volume = {342},
     number = {3},
     year = {2006},
     doi = {10.1016/j.crma.2005.12.012},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2005.12.012/}
}
TY  - JOUR
AU  - Franz, Matthias
AU  - Puppe, Volker
TI  - Steenrod squares on conjugation spaces
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 187
EP  - 190
VL  - 342
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2005.12.012/
DO  - 10.1016/j.crma.2005.12.012
LA  - en
ID  - CRMATH_2006__342_3_187_0
ER  - 
%0 Journal Article
%A Franz, Matthias
%A Puppe, Volker
%T Steenrod squares on conjugation spaces
%J Comptes Rendus. Mathématique
%D 2006
%P 187-190
%V 342
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2005.12.012/
%R 10.1016/j.crma.2005.12.012
%G en
%F CRMATH_2006__342_3_187_0
Franz, Matthias; Puppe, Volker. Steenrod squares on conjugation spaces. Comptes Rendus. Mathématique, Volume 342 (2006) no. 3, pp. 187-190. doi : 10.1016/j.crma.2005.12.012. http://www.numdam.org/articles/10.1016/j.crma.2005.12.012/

[1] Borel, A.; Haefliger, A. La classe d'homologie fondamentale d'un espace analytique, Bull. Soc. Math. France, Volume 89 (1961), pp. 461-513

[2] Hausmann, J.-C.; Holm, T.; Puppe, V. Conjugation spaces, Alg. Geom. Topology, Volume 5 (2005), pp. 923-964

[3] Krasnov, V.A. On equivariant Grothendieck cohomology of a real algebraic variety, and its applications, Russian Acad. Sci. Izv. Math., Volume 44 (1994), pp. 461-477

[4] Krasnov, V.A. Real algebraically maximal varieties, Math. Notes, Volume 73 (2003), pp. 806-812

[5] Steenrod, N.E. Cohomology Operations, Princeton University Press, Princeton, NJ, 1962

[6] van Hamel, J. Geometric cohomology frames on Hausmann–Holm–Puppe conjugation spaces (2005) | arXiv

Cited by Sources: